Alert archive / Kentucky / Frost Advisories in 2016
Frost Advisory 5, NWS Louisville, KY
NWS Louisville, KY issued this frost advisory at Nov 5, 2016, 3:29 PM EDT for 7 counties in Kentucky. It took effect at Nov 6, 2016, 3:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2016, 3:29 PM EDT (19:29 UTC)
- In effect from
- Nov 6, 2016, 3:00 AM EST
- Expired
- Nov 6, 2016, 8:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Louisville, KY
Counties Bourbon County, KY, Clark County, KY, Garrard County, KY, Harrison County, KY, Lincoln County, KY, Madison County, KY, Nicholas County, KY
The radar
The Jackson,KY radar (KJKL), 97 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1459 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
301 WWUS73 KLMK 051929 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 329 PM EDT SAT NOV 5 2016 ...AREAS OF FROST TONIGHT... .HIGH PRESSURE AND CALM WINDS WILL ALLOW FOR ANOTHER CHILLY NIGHT WITH LOW TEMPERATURES IN THE MID AND UPPER 30S IN MANY SPOTS. AREAS OF FROST ARE EXPECTED TO FORM...ESPECIALLY IN VALLEYS. UNPROTECTED VEGETATION MAY BE HARMED OR KILLED. KYZ037-042-043-049-056-057-067-060400- /O.NEW.KLMK.FR.Y.0005.161106T0800Z-161106T1300Z/ HARRISON-BOURBON-NICHOLAS-CLARK-GARRARD-MADISON-LINCOLN- INCLUDING THE CITIES OF...CYNTHIANA...PARIS...CARLISLE... WINCHESTER...LANCASTER...RICHMOND...STANFORD 329 PM EDT SAT NOV 5 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY. * TEMPERATURE...LOWS SHOULD DROP INTO THE MID AND UPPER 30S IN MANY SPOTS. * IMPACTS...SENSITIVE VEGETATION MAY BE HARMED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OR WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BJS
2 follow-up statements
828 WWUS73 KLMK 060402 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 1202 AM EDT SUN NOV 6 2016 ...AREAS OF FROST TONIGHT... .HIGH PRESSURE AND CALM WINDS WILL ALLOW FOR ANOTHER CHILLY NIGHT WITH LOW TEMPERATURES IN THE MID AND UPPER 30S IN MANY SPOTS. AREAS OF FROST ARE EXPECTED TO FORM...ESPECIALLY IN VALLEYS. UNPROTECTED VEGETATION MAY BE HARMED OR KILLED. KYZ037-042-043-049-056-057-067-061300- /O.CON.KLMK.FR.Y.0005.161106T0800Z-161106T1300Z/ HARRISON-BOURBON-NICHOLAS-CLARK-GARRARD-MADISON-LINCOLN- INCLUDING THE CITIES OF...CYNTHIANA...PARIS...CARLISLE... WINCHESTER...LANCASTER...RICHMOND...STANFORD 1202 AM EDT SUN NOV 6 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EST THIS MORNING... * TEMPERATURE...LOWS SHOULD DROP INTO THE MID AND UPPER 30S IN MANY SPOTS. * IMPACTS...SENSITIVE VEGETATION MAY BE HARMED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OR WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 40
930 WWUS73 KLMK 061259 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 759 AM EST SUN NOV 6 2016 ...FROST ADVISORY EXPIRING... KYZ037-042-043-049-056-057-067-061400- /O.EXP.KLMK.FR.Y.0005.000000T0000Z-161106T1300Z/ HARRISON-BOURBON-NICHOLAS-CLARK-GARRARD-MADISON-LINCOLN- INCLUDING THE CITIES OF...CYNTHIANA...PARIS...CARLISLE... WINCHESTER...LANCASTER...RICHMOND...STANFORD 759 AM EST SUN NOV 6 2016 ...FROST ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING... TEMPERATURES ARE CLIMBING WITH SUNRISE...THEREFORE THE THREAT FOR FROST IS QUICKLY ENDING. $$ BJS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this frost advisory went out at Nov 5, 3:16 PM EDT, 13 minutes earlier.
Area forecast discussion, Nov 5, 3:16 PM EDT, 13 minutes before
Area Forecast Discussion National Weather Service Louisville KY 316 PM EDT Sat Nov 5 2016 .Short Term (Now through Sunday Night)... Issued at 315 PM EDT Sat Nov 5 2016 ...Frost Advisory for Portions of the Bluegrass Tonight... Temperatures have found their way to the low and mid 60s across the area and may only warm another couple degrees this afternoon as we only mix to around 925 mb. Meanwhile, eastern dew points should mix into the mid and upper 30s. Surface high pressure and upper ridge axis will stay positioned over the eastern half of the CONUS through the short term. Dry conditions will persist with the only concerns being fog and frost potential. Expecting another excellent radiational cooling night, so have bumped many of our eastern and southern IN spots into the mid and upper 30s, with low 40s elsewhere. Much like this past morning, fog or frost is on the table for Sunday morning. Have coordinated a Frost Advisory for our far E and NE counties with ILN/JKL. There is some uncertainty as to whether dew points will be low enough to promote widespread frost, and we could end up with more fog. However, given the potential will go with one. Otherwise, expect mostly clear/sunny skies through the short term with calm or light east winds. Expect highs a few degrees warmer on Sunday as 1000-925 mb temps warm a bit. Look for upper 60s to around 70. Should see a nice ridge/valley split on Sunday night with eastern valleys in the upper 30s and most other places in the low to mid 40s on the back side of surface high pressure. .Long Term (Monday through Saturday)... Issued at 315 PM EDT Sat Nov 5 2016 Monday - Tuesday... Ridging will continue to dominate through Tuesday morning, so the mild and dry pattern will persist. By afternoon, we may begin to see the chance for a few light showers as isentropic lift ahead of the next approaching system takes hold. Highs will be on either side of 70 each day, with lows in the mid 40s Monday night. Tuesday Night - Wednesday... Upper ridge has broken down by Tuesday evening in response to shortwave trough passing through the upper Midwest and Great Lakes region. Cold front trailing from the associated surface system over eastern Canada will slide into our region and bring some light rain chances. A look at the overall moisture profile does show a very shortlived period of deeper moisture that may be coincident with decent forcing ahead of the shortwave trough. However, much will depend on whether an upper low closes off as suggested by the ECMWF. We could get gapped if that is the case. Will keep pops in the low chance range until confidence becomes higher in the evolution of the upper pattern. At this point, best chances for rain are Tuesday night, with a post frontal and mostly dry setup for Wednesday. Lows should be slightly milder in the mid to upper 40s Tuesday night, with slightly cooler lows on Wednesday in the mid to upper 60s. Wednesday Night - Saturday... As mentioned in the previous discussion, confidence is lower for the late week portion of the forecast. Models do generally agree that a deep trough will get carved out over the eastern third of the CONUS during this time, but with our region on the SW fringes the amount of deeper moisture and dynamical forcing will remain in question as to how much of a precipitation chance will exist. Can say with a reasonable degree of confidence that we will see a noticeable cool down heading into the weekend. Highs in the mid and upper 60s on Thursday will give way to low to mid 60s on Friday as the cool front passes. By Saturday, only expect highs in the mid to upper 50s in most spots. Lows should be in the 40s Wednesday and Thursday nights, and will be in the upper 30s to around 40 on Friday night. && .Aviation (18Z TAF Update)... Issued at 125 PM EDT Sat Nov 5 2016 The main TAF concern will be fog chances late tonight into Sun morning. Most guidance hints MVFR for the TAF sites, but could see them going lower than that. The forecast is complicated though with factors for and against. Light winds and a good inversion should be helpful for fog formation but a thin cirrus shield and possibly some dry air mix down this afternoon could prove to be negating factors. For now left all TAFs with MVFR forecast for late tonight into Sun morning. Could definitely see LEX needing an IFR cat time period though since they will be very close to the sfc high pressure center and have the most low level moisture left over from this morning's fog. Light winds will be from the ENE through the TAF period. && .LMK Watches/Warnings/Advisories... KY...NONE. IN...NONE. && Short Term........BJS Long Term.........BJS Aviation..........AMS
Hazardous weather outlook, Nov 5, 11:04 AM EDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1104 AM EDT SAT NOV 5 2016 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-061515- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE- GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN- LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 1104 AM EDT SAT NOV 5 2016 /1004 AM CDT SAT NOV 5 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMS
In the hours before
Special weather statement, Nov 5, 9:48 AM EDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 948 AM EDT SAT NOV 5 2016 KYZ035>037-039>043-045>049-053>057-062>067-051500- FRANKLIN-SCOTT-HARRISON-ANDERSON-WOODFORD-FAYETTE-BOURBON- NICHOLAS-NELSON-WASHINGTON-MERCER-JESSAMINE-CLARK-LARUE-MARION- BOYLE-GARRARD-MADISON-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN- INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...BROWNSVILLE...HORSE CAVE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD 948 AM EDT SAT NOV 5 2016 /848 AM CDT SAT NOV 5 2016/ ...LOCALLY DENSE FOG ACROSS PORTIONS OF CENTRAL KENTUCKY THIS MORNING... AREAS OF FOG THIS MORNING ARE LOCALLY DENSE...WITH POCKETS OF LESS THAN A QUARTER MILE VISIBILITY AT TIMES. MOTORISTS SHOULD BE PREPARED FOR SUDDEN REDUCTIONS IN VISIBILITY THROUGH LATE MORNING. EXPECT VISIBILITIES TO IMPROVE OVER THE NEXT HOUR AS FOG DISSIPATES. AMS
Nearby
Frost Advisories in Kentucky, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.